Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 348, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2011, 3:03 PM CDT for Marshall County, Maury County, Williamson County, Tennessee. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2011, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 21, 2011, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Marshall County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:15 PM CDT | TSTM WND DMG | 5 S Franklin, TN | A FEW TREES WERE DOWNED ALONG WITH SEVERAL LARGE TREE LIMBS BEING BROKEN OFF ACROSS SOUTHERN PORTIONS OF THE COUNTY. |
| Jul 21, 3:25 PM CDT | TSTM WND DMG | 3 E Columbia, TN | A COUPLE OF TREES DOWN IN EASTERN MAURY COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2347 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WUUS54 KOHX 212003 SVROHX TNC117-119-187-212045- /O.NEW.KOHX.SV.W.0348.110721T2003Z-110721T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 303 PM CDT THU JUL 21 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MAURY COUNTY IN MIDDLE TENNESSEE... CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN MARSHALL COUNTY IN MIDDLE TENNESSEE... * UNTIL 345 PM CDT * AT 258 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHAPEL HILL...MOVING WEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SPRING HILL... COLUMBIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS THAT CAN KNOCK DOWN TREES AND LIMBS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3546 8717 3594 8711 3592 8675 3545 8680 TIME...MOT...LOC 2002Z 095DEG 16KT 3564 8684 $$ LAROSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:21 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 21, 1:21 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 121 PM CDT THU JUL 21 2011 .AVIATION... COMPLICATED WEATHER SCENARIO FOR THE EARLY PORTIONS OF BOTH TAFS. CSV SAW DECENT STORM PASS OVERHEAD...BUT VIS/CIGS ARE IMPROVING AND VFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH THE REST OF THE AFTERNOON. A REDUCTION IN VIS IS EXPECTED LATE TONIGHT DUE TO THE PRESENCE OF LOW LEVEL MOISTURE AND LIGHT WINDS. ANY BR AT CSV SHOULD BREAK UP AROUND 12Z. FOR BNA...APPROACHING MCS MAY REACH THERE ABOUT 20Z. OTHERWISE...NEXT CHANCE FOR WEATHER WILL BE TOMORROW LATE MORNING THROUGH THE AFTERNOON AS CHANCES FOR SHOWERS/THUNDERSTORMS CONTINUE. && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR TNZ005>010-022>031- 056>062-075-093>095. && LAROSA
Hazardous weather outlook, Jul 21, 6:13 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 613 AM CDT THU JUL 21 2011 TNZ011-032>034-063>066-077>080-221115- PICKETT-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND- COFFEE-WARREN-GRUNDY-VAN BUREN- 613 AM CDT THU JUL 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TNZ005>010-022>031-056>062-075-093>095-221115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- BEDFORD-WAYNE-LAWRENCE-GILES- 613 AM CDT THU JUL 21 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DOME OF HIGH PRESSURE WILL REMAIN ACROSS THE MID STATE TODAY AND TONIGHT AND CREATE DANGEROUS HEAT. MANY AREAS WEST OF THE CUMBERLAND PLATEAU WILL SEE THE HEAT INDEX SOAR TO AROUND 105 DEGREES DURING THE AFTERNOON HOURS...WITH SOME SPOTS GETTING CLOSE TO 110 DEGREES. THE HEAT INDEX WILL REMAIN UNCOMFORTABLE EVEN AFTER SUNSET...WITH MOST AREAS WEST OF THE PLATEAU EXPERIENCING HEAT INDEX VALUES ABOVE 80 DEGREES DEEP INTO THE NIGHT. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXCESSIVE HEAT WILL REMAIN IN PLACE ACROSS OUR AREA ON THURSDAY... WITH AFTERNOON HEAT INDEX VALUES ONCE AGAIN SOARING TO AROUND 105 DEGREES...WITH ISOLATED VALUES CLOSE TO 110. HOT WEATHER SAFETY WILL BE OF UTMOST IMPORTANCE THROUGH THURSDAY. NEVER...EVER...LEAVE A CHILD OR PET IN A LOCKED CAR FOR EVEN A MINUTE. THE TEMPERATURE INSIDE A CLOSED VEHICLE CAN QUICKLY SOAR TO DEADLY LEVELS. ALSO... IF YOU HAVE TO WORK OUTDOORS DURING THE DAY... TRY AND LIMIT YOUR TIME IN THE SUN AND...IF POSSIBLE...AVOID WORKING DURING THE HOTTEST HOURS. TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. WEAR LIGHT WEIGHT...LOOSE FITTING...CLOTHING...AND IF YOU PLAN TO BE IN THE SUN FOR EXTENDED PERIODS OF TIME BE SURE TO WEAR SUN SCREEN. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. 19
In the hours before
Special weather statement, Jul 21, 1:49 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT THU JUL 21 2011
TNZ095-211915-
GILES-
149 PM CDT THU JUL 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...
AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PULASKI...MOVING WEST AT 25
MPH.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...AS WELL AS
FREQUENT LIGHTNING AND INTENSE RAINFALL. PERSONS TRAVELING ALONG
HIGHWAY 64 SHOULD USE CAUTION AS VISIBILITY WILL BE REDUCED.
ALSO...RESIDENTS OF PULASKI AND AREAS WESTWARD MAY WANT TO MOVE
INSIDE UNTIL THE STORM HAS PASSED.
LAT...LON 3505 8721 3514 8721 3514 8720 3517 8720
3518 8721 3529 8721 3524 8688 3506 8689
LAROSALocal storm report, Jul 21, 2:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT THU JUL 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG MURFREESBORO 35.85N 86.39W
07/21/2011 RUTHERFORD TN TRAINED SPOTTER
A TREE DOWN ON MEDICAL CENTER PKWY AND A FEW LIMBS DOWN
AROUND MURFREESBORO
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:49 PM CDT | Special Weather Statement | OHX | Giles | 26 min |
| Jul 21, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 50 min |
| Jul 21, 3:47 PM CDT | Areal Flood Advisory | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.